Discussions that mention atenolol

Open to All Other Health Topics board


Hello! I am new to the message boards and praying that I might find some answers and help for my mom here. I am very worried about her and doctors cant seem to find out what is wrong with her. This has been going on for almost 3 years now, she is fine as long as she is sitting, but as soon as she stands she has what we call "spells" she gets very light headed or dizzy, she has to hold on to something , her knees shake and her hands shake (she looks like a drunk person when she has these spells) she has at least one a day and sometimes up to 6 or 7, it is really taking over her life and we are all scared to death. She had ECT (Electrical Current Treatments) about 3 years ago, she also suffered from a great loss (my grandmother died) seems this started the day she died she suffered from her first "spell" that day, she has lost her short term memory and her long term isnt very good either. She has had almost every test imaginable the next test will be a MRA. Here is a list of medications she is currently on: seroquel, celexa, xanax XR, wellbtron XL, topamax, atenolol, bumetanide, prevacid, pothloride, magoxide, sptronolact, magnesium, celebrex I hope I havent left any out. If anyone has had any of these symptoms or knows of some information that I need to read...please, please reply or e mail me!!!!!! A few of her health problems are sleep apnea, throyid, kedney faliure, mental illness, low potasium and her latest medication is for seziures. Again any information is greatly appreciated. May God bless and keep you
I agree that she should be seen possibly by a University Hospital. I have panic disorder, and attacks will hit me over seperation anxiety. Since your mother had this first spell over her mom's death, Im sure extreme depression and anxiety came especially when you are so close to an individual. For all the years I have been to doctors, I have learned to have at least two working as in corresponding with each other over her diagnosis, its disheartening to see one doctor for BP, general health, another for anxiety, then internist, and they all arent on the same page. Anti-depressents will cause short and or long term memory loss. Im on atenolol for elevated BP and rapid heartbeats during my attacks, it does slow down the heart rate, if she is on another BP med, a diuretic, that will cause potassium deleption, and eating bananas helps that. I experienced a spell exactly as you described two months ago, they called it syncope or orthostatic hypotension, where either caused by extreme anxiety, or the BP levels are fluctuating too rapidly upon sitting from a lying position, or standing from a sitting position. Its best to elevate the legs and stand up slowly. I felt has if I was going to faint, and was shaking and could barely walk to sit down, grabbing furniture as I went. Curious, is your Mom showing signs of agoraphobia, where she doesnt feel comfortable leaving the house, or getting to far from home? This is usually accompanied with having a "safe person" that they will seemingly only feel comfortable leaving with that person if going somewhere, or want them to be present in case a "spell" happens.

Prayers are with you and your Mom,
Crabby